Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 2, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Dec 14, 2006, 4:13 PM MST for Owyhee County, Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Dec 14, 2006, 5:00 PM MST. It was in force for 11 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2006, 4:13 PM MST (23:13 UTC)
- In effect from
- Dec 14, 2006, 5:00 PM MST
- Expired
- Dec 15, 2006, 4:05 AM MST
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 111 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 8:30 PM MST | NON-TSTM WND GST 59 | 18 Nne Andrews, OR | LITTLE MCCOY CREEK RAWS. ELEVATION - 5080 FEET. |
| Dec 14, 10:40 PM MST | NON-TSTM WND GST 61 | 11 Ene Diamond, OR | RIDDLE MOUNTAIN RAWS. ELEVATION - 6352 FEET. |
| Dec 14, 11:05 PM MST | NON-TSTM WND GST 63 | 1 N Fields, OR | FIELDS OREGON RAWS. ELEVATION - 4318 FEET. |
| Dec 14, 11:45 PM MST | NON-TSTM WND GST 50 | 20 Wnw Frenchglen, OR | FOSTER FLAT RAWS. ELEVATION - 5000 FEET. |
| Dec 14, 11:55 PM MST | NON-TSTM WND GST 51 | 9 Nw Unity, OR | YELLOWPINE RAWS. ELEVATION 4600 FEET. |
| Dec 15, 12:34 AM MST | NON-TSTM WND GST 46 | Burns, OR | BURNS OREGON AIRPORT. ELEVATION 4170 FEET. |
| Dec 15, 12:40 AM MST | NON-TSTM WND GST 69 | Wagontire, OR | WAGONTIRE RAWS SITE. ELEVATION - 6420 FEET. |
| Dec 15, 2:00 AM MST | NON-TSTM WND GST 48 | 2 Ssw Haines, OR | BAKER VALLEY RAWS. ELEVATION 4320 FEET. |
| Dec 15, 2:16 AM MST | NON-TSTM WND GST 50 | Baker, OR | BAKER MUNICIPAL AIRPORT. ELEVATION 3369 FEET. |
| Dec 15, 3:00 AM MST | NON-TSTM WND GST 66 | 6 Ene Baker, OR | FLAGSTAFF HILL RAWS - OREGON TRAIL INTERPRETIVE CENTER. ELEVATION - 3945 FEET. |
| Dec 15, 3:50 AM MST | NON-TSTM WND GST 57 | 9 E Beulah, OR | KELSAY BUTTE RAWS. ELEVATION 5187 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 142313 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 413 PM MST THU DEC 14 2006 ...STRONG WINDS EXPECTED WITH PASSING STORM TONIGHT... .A POWERFUL PACIFIC STORM WILL BRING STRONG GUSTY WINDS TO THE HIGHER ELEVATIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO TONIGHT. THE STRONG WINDS WILL DECREASE BEHIND A COLD FRONT WHICH WILL MOVE THROUGH THE AREA FRIDAY MORNING. IDZ015-029-ORZ061-063-150715- /O.UPG.KBOI.HW.A.0002.061215T0200Z-061215T1400Z/ /O.NEW.KBOI.HW.W.0002.061215T0000Z-061215T1200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 413 PM MST THU DEC 14 2006 /313 PM PST THU DEC 14 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY FOR HARNEY AND MALHEUR COUNTY OREGON AND THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS IN IDAHO. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL CONTINUE INTO FRIDAY. SUSTAINED WINDS UP TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TONIGHT THROUGH FRIDAY MORNING AT ELEVATIONS ABOVE 5000 FEET. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW 5000 FEET. THE STRONG WINDS WILL BEGIN DECREASING FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ062-150715- /O.NEW.KBOI.HW.W.0002.061215T0000Z-061215T1200Z/ BAKER COUNTY- 313 PM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY FOR BAKER COUNTY OREGON. VERY STRONG WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL CONTINUE INTO FRIDAY. SUSTAINED WINDS UP TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TONIGHT THROUGH FRIDAY MORNING AT ELEVATIONS ABOVE 5000 FEET. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW 5000 FEET. THE STRONG WINDS WILL BEGIN DECREASING FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KBOI 150431 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 931 PM MST THU DEC 14 2006 ...STRONG WINDS EXPECTED WITH PASSING STORM TONIGHT... .A POWERFUL PACIFIC STORM WILL BRING STRONG GUSTY WINDS OUT OF THE SOUTH AND SOUTHEAST TO THE HIGHER ELEVATIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO TONIGHT AND EARLY FRIDAY MORNING. AS THE SYSTEM PASSES THROUGH...IT WILL BRING A STRONG COLD FRONT. THIS FRONT WILL SWITCH THE WINDS AROUND SO THAT THEY COME OUT OF THE NORTHWEST. WINDS WILL STILL BE STRONG FOR A BRIEF TIME...BUT WILL THEN BEGIN TO DIMINISH. IDZ015-029-ORZ061>063-151200- /O.CON.KBOI.HW.W.0002.000000T0000Z-061215T1200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY- 931 PM MST THU DEC 14 2006 /831 PM PST THU DEC 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY. SUSTAINED WINDS UP TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE THE REST OF TONIGHT THROUGH FRIDAY MORNING AT ELEVATIONS ABOVE 5000 FEET. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW 5000 FEET. THE STRONG WINDS WILL BEGIN DECREASING FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KBOI 151105 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 405 AM MST FRI DEC 15 2006 ...STRONG WINDS EXPECTED TO CONTINUE THIS MORNING... .A POWERFUL PACIFIC STORM CONTINUES TO MOVE OVER THE AREA THIS MORNING. STRONG GUSTY WINDS ASSOCIATED WITH THE COLD FRONT WILL BRING SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS TO 50 MPH TO SOUTHEAST OREGON AND HIGH ELEVATIONS OF SOUTHWEST IDAHO. THESE WINDS WILL GRADUALLY DECREASE LATER THIS MORNING. IDZ015-029-ORZ061>063-151500- /O.CAN.KBOI.HW.W.0002.000000T0000Z-061215T1200Z/ /O.NEW.KBOI.WI.Y.0018.061215T1105Z-061215T1500Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY- 405 AM MST FRI DEC 15 2006 /305 AM PST FRI DEC 15 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST /7 AM PST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST /7 AM PST/ THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELED. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE AT ELEVATIONS ABOVE 5000 FEET. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW 5000 FEET. WINDS WILL DECREASING TO BELOW ADVISORY LEVELS AFTER 8 AM MST /7 AM PST/. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:35 PM MST, 38 minutes earlier.
Area forecast discussion, Dec 14, 3:35 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 PM MST THU DEC 14 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH SATURDAY...TIGHTLY WRAPPED STORM OFF THE WASHINGTON COAST
WILL MOVE INLAND OVER THE NEXT 18 HOURS. AS THE STORM MOVES INTO
SOUTHERN CANADA IT WILL PUSH A COLD FRONT THROUGH THE AREA FRIDAY
MORNING. AHEAD OF THE COLD FRONT A STRONG...MOIST SOUTHWESTERLY FLOW
WILL CONTINUE TO BRING STEADY PRECIP AND GUSTY WINDS TO HIGHER
ELEVATIONS. VALLEYS WILL SEE SOME BREAKS IN THE PRECIP AS LARGE
SCALE LIFT FROM DYNAMICS AND WARM AIR ADVECTION HAVE PUSHED EAST.
SNOW LEVELS HAVE RISEN TO ABOUT 6000 FEET OVER THE WEST CENTRAL
MOUNTAINS AND TO ABOUT 7000 FEET OVER THE BOISE MOUNTAINS TODAY.
THEY WILL GRADUALLY DROP THROUGH THE NIGHT...BEFORE CRASHING DOWN
AFTER THE COLD FRONT FRIDAY MORNING. WILL CONTINUE WITH THE WINTER
STORM WARNING FOR THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH
FRIDAY MORNING THOUGH GREATEST ACCUMULATIONS WILL BE ABOVE 6000
FEET. ONCE THE FRONT PASSES...ATMOSPHERE BEGINS TO DRY OUT AND
PRECIP WILL BECOMING MORE SHOWERY IN NATURE. AS FOR THE HIGH WIND
WATCH...WILL BE UPGRADING THAT TO A HIGH WIND WARNING FOR ELEVATIONS
ABOVE 5000 FEET FOR WHERE THE WATCH IS CURRENTLY OUT...PLUS WILL BE
ADDING BAKER COUNTY. ALREADY SEEING GUSTS TO 50+ MPH ABOVE 5000 FEET
IN LAKE COUNTY OREGON. BETWEEN 4000 AND 5000 FEET FOR AREAS IN THE
WARNING WILL LIKELY SEE ADVISORY LEVEL WINDS /30-40 MPH WITH GUSTS
45 MPH/. FOR THE AREAS NOT COVERED IN THE WATCH THE STRONGEST WINDS
WILL BE CONTAINED TO ELEVATIONS ABOVE 6000 FEET. WILL STILL SEE SOME
GUSTY WINDS IN THE LOWER VALLEYS DRIVEN BY A STRONG PRESSURE
GRADIENT...THOUGH WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA.
COLD FRONT PUSHES THROUGH FRIDAY MORNING WITH WINDS TURNING TO THE
NORTHWEST. NORTHWEST FLOW KEEPS CHANCE OF SHOWERS THROUGH SATURDAY
MORNING. SHORTWAVE RIDGE MOVES OVER THE AREA BY SATURDAY AFTERNOON
TO FINALLY DRY OUT OUR AREA.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...COLDER THIS WEEKEND
UNDER INFLUENCE OF UPPER TROUGH AND NORTHERLY FLOW COMPONENT ALOFT.
EASTWARD-MOVING SHORT WAVE TROUGH WILL BRING CHANCE OF SNOW SHOWERS
SUNDAY. CLEARING AND QUITE COLD SUNDAY NIGHT. OVERRUNNING MOISTURE
WILL BRING CHANCE OF SNOW SHOWERS TO NORTHERN ZONES MONDAY. AFTER
THAT...BROAD UPPER RIDGE WITH MODERATE NWLY FLOW INTO OUR CWA WILL
KEEP TEMPS NEAR OR SLIGHTLY BELOW NORMAL THROUGH THURSDAY ALONG WITH
LOW POPS...MAIN CHANCE OF SNOW WILL BE IN NORTHERN ZONES. ANY SNOW
THAT FALLS SUNDAY WILL CAUSE LOW TEMPS TO BE COLDER MONDAY THAN WE
ARE FORECASTING NOW. ALTHOUGH PROGS SHOW MOISTURE LATEST MOS
EXPECTS LITTLE OR NO MEASURABLE SNOW SUNDAY. WE ALSO EXPECT NIGHT
AND MORNING VALLEY FOG SUNDAY THROUGH TUESDAY...BUT LESS ON TUESDAY
AS SOUTHEAST WINDS INCREASE.
&&
.AVIATION...WARM-SECTOR CLOUDS AND RAIN SHIFTING INTO NORTHERN ZONES
THIS EVENING...SNOW LEVEL RISING TO 6000 FEET NORTH TO 7500 FEET
SOUTH. SOUTH-SOUTHEAST SURFACE WINDS WILL INCREASE TONIGHT AHEAD OF
STRONG PACIFIC COLD FRONT DUE INTO OUR CWA FRIDAY MORNING. SUSTAINED
SPEEDS TONIGHT WILL REACH 20 KNOTS WITH GUSTS TO 30 KNOTS IN THE
SNAKE BASIN AND OTHER WIDE BASINS. SPEEDS TO 40 KNOTS AND GUSTS TO
55 KNOTS WILL OCCUR IN OREGON MOUNTAINS ABOVE 5000 FEET LATE
TONIGHT. STRONG PACIFIC COLD FRONT WILL MOVE INLAND AND ACROSS
EASTERN OREGON 06Z-12Z WITH WINDS SHIFTING TO
WEST-NORTHWEST...BRIEFLY 25-30 KNOTS WITH GUSTS TO 45 KNOTS...AND
THEN FOLLOWED BY RAPIDLY LOWERING SNOW LEVEL. PRECIPITATION WILL
BECOME ALL SNOW WITH IFR CONDITIONS...IFR CONTINUING IN NORTHERN
MOUNTAINS BUT IMPROVING TO VFR ELSEWHERE IN OREGON BY SUNRISE AND IN
IDAHO BY MIDDAY FRIDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING THROUGH FRIDAY MORNING FOR IDZ011-013.
HIGH WIND WARNING ABOVE 5000 FEET THURSDAY NIGHT FOR IDZ29-
IDZ015.
OR...HIGH WIND WARNING ABOVE 5000 FEET THURSDAY NIGHT FOR ORZ061-
062-063.
&&
SHORT TERM....DG
LONG TERM.....LC
AVIATION......LCHazardous weather outlook, Dec 14, 5:11 AM MST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 511 AM MST THU DEC 14 2006 IDZ011-013-151215- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 511 AM MST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING CONTINUES IN EFFECT UNTIL 7 AM MST FRIDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 6000 FT. STRONG AND GUSTY SOUTHWEST WINDS 40 TO 50 MPH ARE ALSO EXPECTED OVER THE HIGHER MOUNTAINS CAUSING BLOWING AND DRIFTING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING CONTINUES IN EFFECT UNTIL 7 AM MST FRIDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 6000 FT. STRONG AND GUSTY SOUTHWEST WINDS 40 TO 50 MPH ARE ALSO EXPECTED OVER THE HIGHER MOUNTAINS CAUSING BLOWING AND DRIFTING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ015-029-ORZ061-063-151215- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 511 AM MST THU DEC 14 2006 /411 AM PST THU DEC 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. EXPECT WEST AND SOUTHWEST WINDS 25 TO 45 MPH WITH HIGHER GUSTS OF 55 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. EXPECT WEST AND SOUTHWEST WINDS 25 TO 45 MPH WITH HIGHER GUSTS OF 55 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ012-014-016-028-030-ORZ062-064-151215- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 511 AM MST THU DEC 14 2006 /411 AM PST THU DEC 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:41 AM MST | Winter Storm Warning | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 26 hr |
Nearby
High Wind Warnings in Oregon, 2006High Wind Warnings in Idaho, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.